Can Medicines Cause Hair Loss?

Quick answer: Some medicines can cause hair shedding as a side effect, including certain drugs for blood pressure, mood, epilepsy, acne (retinoids) and hormones; never stop a prescribed medicine yourself, but ask your doctor if timing suggests a link.
- Timing: Shedding after starting a drug.
- Doctor: Review.
- Recovery: Often after change.
Frequently asked questions
Which drugs?
Ask your doctor or pharmacist.
Stop myself?
No.
Grow back?
Often.
Folli-Doc at a glance
- Simulation & Stimulation: our newest technology, one session of 3–4 hours
- 85–99% fuller-looking hair on the same day
- Results can last 24–48 months
- FDA & NPRA certified; technology from Europe, used in 32 countries
- Exclusive in Malaysia & Singapore; 8,000+ clients
- Also offered: hair transplant and SMP
Talk to Folli-Doc
Free consultation & AI scan (worth RM199). 11am–7pm daily, by appointment only. Branches: KL Gateway Mall (HQ), Penang (Love Your Hair Studio) and Sibu.
Book free consultation on WhatsApp
Related reading
- Why Is My Hair Falling Out So Much?
- Which Vitamin or Mineral Deficiencies Can Cause Hair Loss?
- Can Stress Really Cause Hair Loss?
- How Long Does Postpartum Hair Loss Last?
- Hair loss library: Causes of hair loss
Reviewed by the Folli-Doc team, led by Dr. Steven Goh (6 years’ experience in hair density treatment). This article is general information, not a medical diagnosis; for sudden, patchy or painful hair loss, see a doctor or dermatologist.